Hail, Montgomery
- When
- April 29, 9:50 AM CST
- Where
- Montgomery County, 4 mi S of Mt Ida
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.500, -93.633
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 29, 3:00 AM CST, 6 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 400 AM CDT MON APR 29 2002 FRONT IS NEAR THE SOUTHERN BORDER OF ARKANSAS. IT LOOKS LIKE IT MAY MOVE A LITTLE MORE TO THE SOUTH THIS MORNING BEFORE STALLING. IT WILL MOVE NORTH ACROSS THE AREA TUESDAY AS A WARM FRONT AS LOW PRESSURE DEVELOPS ON THE HIGH PLAINS AND WARM ADVECTION SETS UP ACROSS THE AREA. SOME THUNDERSTORMS HAVE DEVELOPED ALONG THE FRONT DURING THE NIGHT AND THIS WILL LIKELY CONTINUE THROUGH TODAY WITH THE MAIN THREAT IN THE SOUTHERN ZONES. MOISTURE INCREASES NORTH INTO CENTRAL SECTIONS THIS AFTERNOON AND THIS ALONG WITH HEATING AND WARM ADVECTION SHOULD EXTEND A CHANCE OF THUNDERSTORMS INTO CENTRAL SECTIONS FOR THIS AFTERNOON. WILL GO WITH 20 PERCENT POPS ACROSS THE SOUTH FOR THIS MORNING AND FOR CENTRAL AND SOUTHERN ZONES THIS AFTERNOON. TEMPS STARTING OUT RATHER HIGH IN CENTRAL AND SOUTHERN SECTIONS AND GUIDANCE DID POORLY ON MAXES YESTERDAY...SO WILL GO ABOVE MOS FOR MAXES TODAY IN CENTRAL AND SOUTHERN ZONES. COOLER AIR HAS A BETTER HOLD ON NORTHERN ZONES SO MOS MAXES LOOK GOOD IN THAT AREA. AS THE FRONT BEGINS TO MOVE NORTH TONIGHT AND TUESDAY, IT SHOULD PRODUCE A GOOD CHANCE OF RAIN ACROSS THE ENTIRE AREA. SEVERAL WEAK SHORT WAVES MOVE ACROSS AND THIS ALONG WITH WARM ADVECTION AND THE FRONT SHOULD DEVELOP SOME THUNDERSTORMS. WILL HAVE CHANCE POPS ACROSS THE ENTIRE AREA WITH BETTER CHANCES IN THE SOUTH TONIGHT AND IN THE NORTH FOR TUESDAY AS THE FRONT SLIDES INTO THAT AREA. FAIRLY CERTAIN SOME SHOWERS WILL DEVELOP SO FORECAST WORDING WILL BE FOR COVERAGE FOR THOSE PERIODS. THE FRONTAL BOUNDARY BECOMES NEARLY STATIONARY NEAR THE MISSOURI BORDER OR A LITTLE NORTH OF THERE TUESDAY NIGHT INTO WEDNESDAY. THE CWA WILL BE IN THE WARM SECTOR AND VERY WARM 850 MB AND 700 MB TEMPS ARE PROGGED TO MOVE INTO THE AREA ALONG WITH VERY HIGH 1000-700 MB AND 850-500 MB THICKNESSES. THIS MAY MEAN A STRONG CAP FOR THE AREA TUESDAY NIGHT THROUGH WEDNESDAY. MEANWHILE...MODELS SHOW A 993 MB OR LESS SURFACE LOW DEVELOPING ALONG THE FRONT. A MOISTURE AXIS DEVELOPS ACROSS THE AREA LATE WEDNESDAY WHICH PUSHES EAST ON THURSDAY AS A COLD FRONT MOVES ACROSS FROM THE WEST. THIS WILL MAKE FOR INTERESTING WEATHER ON WEDNESDAY. THERE WILL EITHER BE RECORD WARMTH WITH MAXES IN THE LOWER TO MID 90S AND NO THUNDERSTORMS DUE TO THE STRONG CAP...OR THERE COULD BE A SERIOUS SEVERE WEATHER OUTBREAK DURING THE AFTERNOON AND EVENING WITH THUNDERSTORMS DEVELOPING IN THE WEST DURING THE AFTERNOON ALONG THE MOISTURE AXIS AND MOVING TO THE EAST. WILL GO BETWEEN THOSE SCENARIOS FOR NOW WITH A CHANCE OF THUNDERSTORMS AND MAXES IN THE MID AND UPPER 80S. DUE TO THE UNCERTAINTY FOR THUNDERSTORM DEVELOPMENT, WILL WORD FORECASTS WITH CHANCE WORDING. UPPER RIDGE BUILDS IN AFTER THAT WITH A SURFACE HIGH PRESSURE MOVING ACROSS THE AREA THURSDAY THROUGH FRIDAY NIGHT. WILL GO WITH DRY AND COOLER WEATHER FOR THOSE PERIODS. .LZK...NONE
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
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2002Every state in 2002This day in weather historyWarnings in Arkansas, April 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5291909.